Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Neumann problem on a half-space


Authors: Fumiyama Shu, Masaki Tanaka and Minoru Yanagishita
Journal: Proc. Amer. Math. Soc. 139 (2011), 1333-1345
MSC (2000): Primary 31B05; Secondary 31B20
DOI: https://doi.org/10.1090/S0002-9939-2010-10787-6
Published electronically: November 30, 2010
MathSciNet review: 2748426
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a solution of the Neumann problem on a half-space for a slowly growing continuous boundary function is constructed by the generalized Neumann integral with this boundary function. The relation between this particular solution and certain general solutions is discussed. A solution of the Neumann problem for any continuous boundary function is also given explicitly by the Neumann integral with the generalized Neumann kernel depending on this boundary function.


References [Enhancements On Off] (What's this?)

  • 1. D.H. Armitage, The Neumann problem for a function harmonic in $ {\mathbf R}^{n}\times ( 0, \infty )$, Arch. Rational Mech. Anal., 63 (1976), 89-105. MR 0427656 (55:687)
  • 2. -, On harmonic polynomials, Proc. London Math. Soc., (3) 34 (1977), 173-192. MR 0427661 (55:692)
  • 3. -, Representations of harmonic functions in half-spaces, Proc. London Math. Soc., (3) 38 (1979), 53-71. MR 520972 (80d:31003)
  • 4. D.H. Armitage and S.J. Gardiner, Classical Potential Theory, Springer-Verlag London Ltd., 2001. MR 1801253 (2001m:31001)
  • 5. M. Brelot, Éléments de la théorie classique du potentiel, Centre de Documentation Universitaire, Paris, 1965. MR 0178154 (31:2412)
  • 6. M. Finkelstein and S. Scheinberg, Kernels for solving problems of Dirichlet type in a half-plane, Advances in Math., 18 (1975), 108-113. MR 0382677 (52:3559)
  • 7. S.J. Gardiner, The Dirichlet and Neumann problems for harmonic functions in half-spaces, J. London Math. Soc., (2) 24 (1981), 502-512. MR 635881 (82m:31006)
  • 8. C. Müller, Spherical harmonics, Springer-Verlag, Berlin, 1966. MR 0199449 (33:7593)
  • 9. D. Siegel and E. Talvila, Sharp growth estimates for modified Poisson integrals in a half space, Potential Anal., 15 (2001), 333-360. MR 1856153 (2002h:31008)
  • 10. H. Yoshida, A type of uniqueness for the Dirichlet problem on a half-space with continuous data, Pacific J. Math., 172 (1996), 591-609. MR 1386632 (97g:31007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 31B05, 31B20

Retrieve articles in all journals with MSC (2000): 31B05, 31B20


Additional Information

Fumiyama Shu
Affiliation: Rakuten, Inc., 604, 1778-1 Hisasue, Takatsu-ku, Kawasaki-shi, Kanagawa 213-0026, Japan
Email: fumiyama.shu@mail.rakuten.com.tw

Masaki Tanaka
Affiliation: Department of Mathematics and Informatics, Division of Fundamental Science, Graduate School of Science, Chiba University, 1-33 Yayoi-cho, Inage-ku, Chiba 263-8522, Japan
Email: emblem-yp5@graduate.chiba-u.jp

Minoru Yanagishita
Affiliation: Department of Mathematics and Informatics, Division of Fundamental Science, Graduate School of Science, Chiba University, 1-33 Yayoi-cho, Inage-ku, Chiba 263-8522, Japan
Email: myanagis@g.math.s.chiba-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-2010-10787-6
Keywords: Half-space, Neumann problem, Neumann integral
Received by editor(s): November 20, 2009
Published electronically: November 30, 2010
Communicated by: Mario Bonk
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society